Symptoms of myocarditis following booster doses have been mainly mild and transient with home treatment. Experts say the benefits of vaccinations also outweigh the disadvantages for young people.
Also Isolated myocardial and pericardial infections have been reported in Finland, and their association with mrna coronavirus vaccines is being investigated.
Many European countries have recently reported myocardial and pericardial infections after the second dose of coronary vaccine, mainly in men under 30 years of age.
The symptoms of heart infections have been mainly mild and transient.
There have been less than five cases in Finland, so it is not possible to provide more detailed information about them for privacy reasons, says Fimea’s chief physician. Maija Kaukonen.
Myocarditis has been reported in the EU with all coronavirus vaccines used in Finland. However, the majority of cases are related to mrna vaccines, namely Pfizer’s Comirnaty vaccine and Moderna’s Spikevax vaccine.
The European Medicines Agency’s Pharmacovigilance Risk Assessment Committee (PRAC) is currently examining a possible link.
“The PRAC will hold a meeting next week, after which it will provide interim information on the matter or possibly a final assessment of whether the myocardial and myocardial infections are caused by the vaccine,” Kaukonen says.
European material By the end of May, 122 cases of myocardial or pericarditis have been identified in the 160 million vaccinated Europeans, with a temporal link to the Pfizer vaccine.
For the modern vaccine, the figures are 16 cases per 19 million vaccinated, and for Astra Zeneca, 38 cases were detected per 40 million vaccinated.
Myocarditis a possible link to the second dose of coronavirus vaccine was first found in Israel, where vaccination of the younger population earlier than in many other countries was allowed. Since then, cases have been reported across Europe.
Kaukonen is not aware of any relevant deaths in the European Union.
“I would be calm, because it still seems to be a very rare thing,” says Kaukonen.
Kaukonen urges you to contact your healthcare provider if you experience symptoms suggestive of myocarditis after a booster dose of the vaccine. The most common symptoms are shortness of breath, palpitations and chest pain.
Myocarditis and pericarditis are inflammatory diseases that are usually caused by various infections. They occur in 1 to 10 cases per 100,000 people each year.
In general The side effects of mrna coronary vaccines are mainly mild and transient, says the director of the Finnish Vaccine Research Center Mika Rämet.
Rämet also urges younger age groups to take both doses of the vaccine, even if the risk of serious coronary heart disease is not very high.
“According to a recent Norwegian study, long covid symptoms have also occurred in young people aged 16-30 with mild coronary heart disease, so it is important to take the vaccine,” says Rämet.
Most side effects of mrna vaccine there are local symptoms at the injection site. Very common symptoms include transient general symptoms such as febrile reactions and muscle and headache.
Mrna vaccines are also associated with a risk of allergic reactions. There have been severe anaphylactic reactions, especially in individuals with a history of similar reactions.
However, according to Rämet, possible allergic reactions can be treated well because their symptoms appear immediately after vaccination.
“In case of allergic reactions, it is important to stay in the healthcare unit for 15 minutes after vaccination,” Rämet reminds.
Fimean The reports of adverse reactions to coronary vaccines received by the European Medicines Agency have caused some debate because notifications has been made from coronary vaccines in abundance compared to many other drugs or vaccines.
Adverse reaction reports reflect the notifier’s findings. Thus, they do not mean that the possible link between the vaccine and the observed effects has been confirmed, says Maija Kaukonen of Fimean.
Therefore, no conclusions can be drawn from the number of reports on the prevalence of adverse reactions to coronavirus vaccines.
The notifier also determines the severity of the adverse reaction itself, which, according to Kaukonen, explains why there are also quite a number of serious adverse reaction reports.
“Notifications are important because they make it possible to find new, rarer side effects. However, the majority of the announcements are already familiar and transient disadvantages, ”says Kaukonen.